Skin Care Talk banner

1 - 20 of 21 Posts

·
Registered
Joined
·
7 Posts
Discussion Starter #1
Im breaking out in these EXTREEMLY painful bumps on my face back and collar bone area. There is one near my shoulder that is huge. All the skin around it is red and its like a full sphere.

It feels so deep in the skin and it hurts veryy much. It hurts when i move my right arm because it stretches that area and I cant wear my purse on my right arm. I've had underground pimples before, but this dosnt feel the same to me. I theres a few on my face that are smaller versions and two on my back. Theyre all appearing at once and they all HURT.

Ive put ice on them, used heat, acne cream and they will not go away or reduce at all. I just recently started taking birth control, welbutrin, aderral, and lithium so maybe its a side effect? Ive taken all those pills before, but had to come off of them for a month for a blood test. Has anyone experienced anything similar? is it just an odd acne breakout and im overreacting?
 

·
Banned
Joined
·
33,050 Posts
Oh AnnaAnna, that is so disconcerting! NO! You are not overreacting at all IMO!

It might be sebaceous cysts on the back, or just plain old cystic acne on the face. Either way, it will take more than home remedies to fix. You've done all the usual sensible things.

If the area is red and a full sphere as you say, please have your doctor address it asap - very painful, huh. Even a walk-in clinic could help you by lancing the big one if you can't stand it any longer. Maybe try hot packs to soften the area, but I doubt that they will drain on their own. Usually the Dr has to nick them and express the plug and pus inside under sterile conditions. So def not something to try at home.

Sorry this is happening to you, but it isn't uncommon at all. Don't know about whether coming off the meds caused it, but there seems to be a relationship, doesn't there. Hope it gets better soon!



Skin | care | talk
 

·
Registered
Joined
·
231 Posts
I agree with Fawnie,(possibly having it lanced) I used to get those and they are very painful. Before making a trip to the Dermatologist, I had tried a few home remedies my self. What ended up working for me was soaking it in Epsom Salt, It helped draw the fluid to a head. Not sure this will work for you, but I do sympathize with you, they are very very painful.
 

·
Registered
Joined
·
7 Posts
Discussion Starter #5
Thanks everyone! I just went to a walk in clinic because It would take weeks to get an appointment and fill out new patient forms and everything with a dermatologist. He said it had nothing to do with the medicine and it was just deep skin infection and the shoulder one is an absess. He gave me 2 different anti biotics and said to come back in a few days. i hope they work I feel gross!!!!!!
 

·
Banned
Joined
·
33,050 Posts
Yay! Anna. So glad you went to have it looked at. I know you will follow thru and have the Dr see it soon. It still needs to be lanced after the antibiotics take it down a bit if it is that large!
Poor lamb, I know it must be a nuisance. You aren't gross at all. It's not uncommon for these to happen. Just one more thing!




Skin | care | talk
 

·
Registered
Joined
·
7 Posts
Discussion Starter #7
im still taking the antibiotics, the one on my chest is much smaller, BUT IM GETTING NEW ONES ON MY FACE!!! not only are the old ones still on my face, but im getting brand new ones as well!!!!!! im so upset
 

·
Banned
Joined
·
33,050 Posts
Anna,
That's really upsetting isn't it.
It may just be that they are coming to the surface now from the initial outbreak. It may take time for the antibiotics to take care of the whole episode.
Do you have an appointment with a Dr aside from the walk-in clinic Dr?



Skin | care | talk
 

·
Administrator
Joined
·
33,770 Posts
im still taking the antibiotics, the one on my chest is much smaller, BUT IM GETTING NEW ONES ON MY FACE!!! not only are the old ones still on my face, but im getting brand new ones as well!!!!!! im so upset
What antibiotic are you taking? Have you tried putting warm compresses on them? And do they ever come to a head? Or are they staying just red and hurt to the touch?

I would go back in if I were you. Don't let it go on for too long.
 

·
Registered
Joined
·
7 Posts
Discussion Starter #10
ive put hot towels on them and iced them and they never come to a head. The HUGE one i had has shrunk but it never came to a head or surfaced or anything. and they hurtt!
 

·
Banned
Joined
·
33,050 Posts
Thanks everyone! I just went to a walk in clinic because It would take weeks to get an appointment and fill out new patient forms and everything with a dermatologist. He said it had nothing to do with the medicine and it was just deep skin infection and the shoulder one is an absess. He gave me 2 different anti biotics and said to come back in a few days. i hope they work I feel gross!!!!!!
Anna
Did you go for your follow-up appointment yet with a DR?



Skin | care | talk
 

·
Registered
Joined
·
7 Posts
Discussion Starter #13
no not yet i was going to once i was finished with the medicine. I dont really have a regular doctor to go to so ill have to get one i supposee
 

·
Banned
Joined
·
33,050 Posts
Since the Dr who prescribed the meds for you rec you follow up in a COUPLE DAYS, it is time for you to see someone to evaluate how the atb are doing.

If you have not made an appointment yet, I would do so.

If you can't get in to see anyone within the week, could you go back to the same walk-in clinic?



Skin | care | talk
 

·
Administrator
Joined
·
33,770 Posts
ive put hot towels on them and iced them and they never come to a head. The HUGE one i had has shrunk but it never came to a head or surfaced or anything. and they hurtt!
It sounds cystic to me. Maybe go back into the clinic and see if that Dr. could refer you to a Dermatologist. Sometimes it just takes another Dr. to make a referral so you don't have to wait for the next available appointment with a Dermatologist.

It does take time for antibiotics to work. When I took them for acne after a week I did start to see a change. It was over a period of time that they eventually stopped working for me.
 

·
Administrator
Joined
·
33,770 Posts
Oh don't ever worry about thinking you are over reacting. Just get in there-
 

·
Registered
Joined
·
620 Posts
and im taking septra ds tablets, and cephalexin capsules
I was prescribed Septra DS (antibiotic) today for sinus infection.
I wonder if this will help my acne? Temporarily of course if any..
I just had to search this forum to see if anyone has taken this med for acne.

Also- will my skin be more sensitive to my RA while take this med?

 
1 - 20 of 21 Posts
Top